Thunderstorm Wind, Lake
- When
- September 25, 3:05 PM CST
- Where
- Lake County, Hammond
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 41.580, -87.480
Wind gusts were estimated to 60 mph.
Strong storms moved across northwest Indiana during the afternoon of September 25th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LOT wrote it up.
Strong storms moved across northwest Indiana during the afternoon of September 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Sep 25, 2:10 PM CST, 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 310 PM CDT TUE SEP 25 2007 .DISCUSSION...FOR AFTERNOON FORECAST 310 PM CDT MAIN FORECAST CONCERN WILL BE NEAR TERM CONVECTIVE POTENTIAL...AND THEN NEXT CHANCE OF PRECIPITATION FOR THE LATTER PART OF THE WEEKEND. SYNOPTIC SCALE LIFT CONTINUES TO INCREASE LATE THIS AFTERNOON AS UPPER LEVEL SHORT WAVE CONTINUES TO TRACK NORTHEAST ACROSS SOUTHERN MINNESOTA. AREA OF THUNDERSTORMS DEVELOPED ACROSS FAR WESTERN PORTIONS OF THE FORECAST AREA AND PRODUCED SOME ISOLATED SEVERE WIND GUSTS. THESE THUNDERSTORMS APPEAR TO BE IN ASSOCIATION WITH A WEAK MCV WHICH MOVED ACROSS THE AREA FROM EASTERN IOWA. ANOTHER AREA OF MORE CONCENTRATED SHOWERS AND THUNDERSTORMS EXTENDS FROM FAR NORTHEAST ILLINOIS EXTENDING SOUTHWESTWARD TO NEAR PONTIAC. THESE SHOWERS/STORMS ARE JUST IN ADVANCE OF FRONTAL BOUNDARY TRACKING EASTWARD ACROSS NORTHWEST ILLINOIS. WITH SFC TEMPS RUNNING IN THE LOWER 80S AND DEW PTS IN THE UPPER 60S...SFC BASED CAPES ARE RUNNING AROUND 2000 J/KG WITH MLCAPES OF 1000-1500 J/KG. DEEP LAYER SHEAR IS NOT OVERLY IMPRESSIVE GENERALLY FROM 30-40 KNOTS. HOWEVER...DEEP LAYER SHEAR SHOULD GRADUALLY BE ON THE INCREASE THROUGH THE AFTERNOON BUT GREATEST SHEAR SHOULD CONTINUE TO JUST TRAIL PRIMARY INSTABILITY AXIS. GIVEN MARGINAL SHEAR AND WEAK TO MODERATE INSTABILITY WILL LIKELY HAVE TO CONTEND WITH MARGINAL SEVERE THREAT FOR NEXT SEVERAL HOURS. SEVERE THREAT WILL GRADUALLY DIMINISH AFTER SUNSET. OTHERWISE...SATELLITE IMAGERY DEPICTING RATHER EXTENSIVE AREA OF MVFR CIGS BEHIND THE FRONT WHICH IS EXPECTED TO AFFECT NORTHERN ILLINOIS OVERNIGHT. SHOULD GRADUALLY SEE SKIES CLEAR ACROSS MOST OF THE AREA LATE TONIGHT AND INTO WEDNESDAY MORNING. COOLER CONDITIONS BEHIND THE FRONT ON WEDNESDAY...AND MIXING DOWN 900 HPA TEMPS FROM WRF/GFS THERMAL PROGS YIELDS HIGH TEMPS FROM THE UPPER 60S FAR NORTH TO THE LOWER 70S SOUTH. ONLY AREA OF CONCERN FOR ANY PRECIP TOMORROW IS ACROSS FAR SOUTHEAST PORTIONS WHERE WEAK LOW LEVEL CONVERGENCE/CONFLUENCE MAY LEAD TO AN ISOLD SHOWER DURING THE AFTERNOON HOURS. ANOTHER FAST MOVING UPPER LEVEL SHORT WAVE WILL MOVE ACROSS THE WESTERN GREAT LAKES ON THURSDAY...BUT LOW LEVEL MOISTURE WILL BE SOMEWHAT LACKING...AND EXPECTING ANY SHOWER ACTIVITY TO REMAIN NORTH OF THE FORECAST AREA WITH SLIGHTLY STRONGER MID/UPPER LEVEL FORCING IN WISCONSIN. DID NOT MAKE ANY SIGNIFICANT CHANGES TO THE FORECAST POST-THURSDAY WITH NEXT CHANCE OF PRECIP LATE SATURDAY NIGHT. UPPER RIDGING BUILDS BACK INTO THE REGION ON MONDAY WITH MEDIUM RANGE MODELS IN GENERAL AGREEMENT ON A MORE AMPLIFIED WESTERN CONUS UPPER TROUGH APPROACHING. HOWEVER...MEDIUM RANGE MODELS/ENSEMBLES DIFFER QUITE A BIT REGARDING DETAILS/TIMING. WILL HOLD OFF ON INCLUSION OF ANY POPS FOR NEXT TUESDAY. MARSILI && .AVIATION... 18Z TAFS COMPLICATED FORECAST WITH THIS UPDATE AS CONVECTION HAS BEGUN FIRING TO THE SOUTHWEST OF RFD TERMINAL. ACTIVITY EXPECTED TO INCREASE IN COVERAGE AS ATMOSPHERE REMAINS VERY MOIST AND WEAKLY UNSTABLE. COVERAGE OF STORMS EXPECTED TO INCREASE THROUGH THE AFTERNOON WITH GRADUAL DECREASE AFTER FROPA AROUND 01Z. IN THE MEANTIME...CONDITIONS WILL LIKELY FALL TO MVFR/IFR CATEGORIES WITH THE HEAVIEST ACTIVITY THIS AFTERNOON. IN ADDITION TO CURRENT ACTIVITY NEAR RFD...CONVECTION ALSO NOTED TO THE SOUTHWEST ALONG THE MISSOURI/ILLINOIS BORDER...WHICH WILL GRADUALLY LIFT NORTHEASTWARD...AND LIKELY REMAIN A FACTOR AS THE AFTERNOON CONTINUES ON. AFTER FROPA...WINDS EXPECTED TO BECOME NORTHWESTERLY WITH FRONTAL INVERSION CAPPING LOW-LEVEL MOISTURE...KEEPING THE POSSIBILITY OF MVFR CEILINGS ACROSS THE AREA THROUGH MIDNIGHT. AFTER WHICH...CLEARING GRADUAL EXPECTED WITH THE ARRIVAL OF HIGH PRESSURE. GITRO && .MARINE... 202 PM CDT LOW PRESSURE CENTERED ACROSS HUDSON BAY WILL CONTINUE MOVING EASTWARD THIS AFTERNOON AND EVENING. A COLD FRONT ATTACHED TO THIS SYSTEM WILL GRADUALLY MOVE THROUGH THE WESTERN GREAT LAKES...WHICH WILL BE FOLLOWED BY NORTHWESTERLY WINDS OVERNIGHT. BY TOMORROW... HIGH PRESSURE WILL BUILD ACROSS THE REGION AND WINDS DOWN THE LENGTH OF THE LAKE ARE EXPECTED TO BECOME NORTHERLY. MEANWHILE...ANOTHER FRONTAL BOUNDARY IS EXPECTED TO IMPACT THE AREA ON THURSDAY...LEADING TO ANOTHER ROUND OF SHOWERS AND STORMS AND A WIND SHIFT TO THE WEST-NORTHWEST. HIGH PRESSURE IS THEN EXPECTED TO BUILD ACROSS THE REGION FOR THE BEGINNING OF THE UPCOMING WEEKEND...LEADING TO FAIR AND DRY CONDITIONS. BY SUNDAY HOWEVER ANOTHER DISTURBANCE WILL MOVE INTO THE WESTERN GREAT LAKES...LEADING TO ADDITIONAL CHANCES FOR SHOWER AND STORMS ALONG WITH ANOTHER COLD FRONTAL PASSAGE. GITRO && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 530 AM CDT TUE SEP 25 2007 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 252045- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 530 AM CDT TUE SEP 24 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BECOME LIKELY ACROSS THE AREA THIS AFTERNOON. A FEW THUNDERSTORMS COULD PRODUCE DAMAGING WINDS OR LARGE HAIL THIS AFTERNOON INTO EARLY THIS EVENING SOUTHEAST OF A LINE FROM RACINE TO BELVIDERE TO STERLING. THUNDERSTORMS WILL BE ENDING FROM NORTHWEST TO SOUTHEAST THIS EVENING AS A COLD FRONT MOVES THROUGH THE AREA. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO LMZ740>745-766-252045- WINTHROP HARBOR TO WILMETTE HARBOR IL- WILMETTE HARBOR TO NORTHERLY ISLAND IL- NORTHERLY ISLAND TO CALUMET HARBOR IL- CALUMET HARBOR IL TO GARY IN- GARY INDIANA TO BURNS HARBOR- BURNS HARBOR TO MICHIGAN CITY- LAKE MICHIGAN WINTHROP HARBOR IL EASTWARD TO THE MID POINT OF THE LAKE AND SOUTHWARD TO MICHIGAN CITY MI BEYOND 5 NM FROM SHORE- 530 AM CDT TUE SEP 25 2007 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE OF THUNDERSTORMS THIS MORNING...WITH THUNDERSTORMS BECOMING LIKELY THIS AFTERNOON INTO THIS EVENING. SOME OF THE STORMS COULD PRODUCE STRONG GUSTY WINDS AND ISOLATED LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THERE IS A CHANCE OF THUNDERSTORMS SATURDAY NIGHT AND SUNDAY. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO HALBACH
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
235 PM CDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM TSTM WND DMG ELGIN 42.04N 88.29W
09/25/2007 KANE IL AMATEUR RADIO
WEST SIDE OF ELGIN. EXTENSIVE TREE DAMAGE WITH SOME ROADS
CLOSED. 1 FT DIAMETER TREE LIMBS DOWN.
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
257 PM CDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM TSTM WND DMG ELGIN 42.04N 88.29W
09/25/2007 KANE IL TRAINED SPOTTER
N. WORTH AVE AND LARKIN. 4FT DIAMETER TREE DOWN. POWER
LINES DOWN
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
305 PM CDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0220 PM TSTM WND DMG MARENGO 42.25N 88.60W
09/25/2007 MCHENRY IL LAW ENFORCEMENT
TREE DOWN IN MARENGO
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
317 PM CDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM TSTM WND GST NORTHBROOK 42.13N 87.83W
09/25/2007 M51.00 MPH COOK IL TRAINED SPOTTER
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
321 PM CDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG ROCKFORD 42.27N 89.06W
09/25/2007 WINNEBAGO IL BROADCAST MEDIA
LARGE TREE DOWN AT BROOKE RD AND SANER RD ON SOUTH SIDE
OF ROCKFORD.
&&
ACSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
353 PM CDT TUE SEP 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM TSTM WND DMG ROCKFORD 42.27N 89.06W
09/25/2007 WINNEBAGO IL BROADCAST MEDIA
3 OR 4 TWO FOOT DIAMETER TREE DOWNS AT 3610 CLARINE LANE.
THREE TELEPHONE POLES SNAPPED. REPORTED BY WREX.
&&
ACSThe Chicago radar (KLOT), 50 km away, was scanning. The volume nearest the first event began at 21:06 UTC.
2 thunderstorm wind, 1 lightning. Local standard time, as filed.
Wind gusts were estimated to 60 mph.
Wind gusts were estimated to 60 mph.
A mobile home was struck by lightning, which caused a fire and damaged the mobile home beyond livable conditions.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2007Every state in 2007This day in weather historyWarnings in Indiana, September 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 59197, 59198, 87247.